Alert archive / Illinois / Winter Storm Warnings in 2014

Winter Storm Warning 6, NWS Lincoln, IL

March 11, 2014McLean County, Marshall County, Woodford County, Illinois

NWS Lincoln, IL issued this winter storm warning at Mar 11, 2014, 3:32 PM CDT for McLean County, Marshall County, Woodford County, Illinois. It took effect at Mar 11, 2014, 10:00 PM CDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2014, 3:32 PM CDT (20:32 UTC)
In effect from
Mar 11, 2014, 10:00 PM CDT
Expired
Mar 12, 2014, 3:42 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Marshall County, IL, McLean County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 3:43 AM CDTSNOW 2.8Hopewell, ILSWOP REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS43 KILX 112032
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT TUE MAR 11 2014

...WINTRY WEATHER TO FOLLOW THE MILD TEMPERATURES...

ILZ030-031-038-120300-
/O.UPG.KILX.WW.Y.0010.140312T0300Z-140312T1800Z/
/O.NEW.KILX.WS.W.0006.140312T0300Z-140312T1800Z/
MARSHALL-WOODFORD-MCLEAN-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL
332 PM CDT TUE MAR 11 2014

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM
THIS EVENING TO 1 PM CDT WEDNESDAY. THE WINTER WEATHER ADVISORY
IS NO LONGER IN EFFECT.

* TIMING...RAIN WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS THIS
  EVENING...THEN CHANGE TO SNOW LATE EVENING FROM RUSHVILLE TO
  BLOOMINGTON NORTHWARD. THE SNOW WILL END FROM WEST TO EAST
  WEDNESDAY MORNING...BETWEEN 800 AM AND 10 AM CDT. 

* ACCUMULATIONS...ACCUMULATIONS OF 5 TO 7 INCHES ARE LIKELY...WITH
  LOCALLY 8 INCH AMOUNTS POSSIBLE...ESPECIALLY IF THUNDERSNOW
  DEVELOPS IN THE HEAVIER SNOW BAND. 

* WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 20
  TO 30 MPH. SOME GUSTS TO AROUND 40 MPH ARE POSSIBLE...WHICH WILL
  CREATE SOME BLOWING SNOW TOWARDS WEDNESDAY MORNING.

* IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW
  ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE
  SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL
  CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE
  HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE AMOUNT
  OF BLOWING AND DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ052-054>057-061-120300-
/O.EXA.KILX.WW.Y.0010.140312T0300Z-140312T1800Z/
CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON...
SHELBYVILLE
332 PM CDT TUE MAR 11 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 1 PM CDT WEDNESDAY.

* TIMING...RAIN WILL OVERSPREAD MUCH OF SOUTH CENTRAL ILLINOIS
  THIS EVENING...THEN CHANGE TO SNOW AFTER MIDNIGHT. THE SNOW
  WILL END FROM WEST TO EAST WEDNESDAY MORNING.

* ACCUMULATIONS...ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 20
  TO 30 MPH. SOME GUSTS TO AROUND 45 MPH POSSIBLE LATE TONIGHT
  INTO WEDNESDAY MORNING.

* IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW ACCUMULATES.
  AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE SLUSH WILL
  BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL CONDITIONS.
  VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE HEAVIER SNOW
  BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE AMOUNT OF BLOWING
  AND DRIFTING TO A RELATIVE MINIMUM... ALTHOUGH AREAS NEAR
  CHAMPAIGN AND DANVILLE ARE MORE LIKELY TO SEE SOME BLOWING SNOW
  DUE TO THE HIGHER WIND SPEEDS IN THAT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ILZ027>029-036-037-040>051-053-120300-
/O.CON.KILX.WW.Y.0010.140312T0300Z-140312T1800Z/
KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-DE WITT-
PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD...
DECATUR
332 PM CDT TUE MAR 11 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 1 PM CDT WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 1 PM CDT WEDNESDAY. 

* TIMING...RAIN WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS THIS
  EVENING...THEN CHANGE TO SNOW LATE EVENING FROM RUSHVILLE TO
  BLOOMINGTON NORTHWARD. THE CHANGE TO SNOW WILL LIKELY OCCUR
  SHORTLY AFTER MIDNIGHT AROUND SPRINGFIELD AND JACKSONVILLE...
  THEN BETWEEN MIDNIGHT AND 3 AM FOR AREAS FROM DECATUR EAST TO
  DANVILLE. THE SNOW WILL END FROM WEST TO EAST WEDNESDAY MORNING.

* ACCUMULATIONS...ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY...WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG AND NORTH OF
  THE I-74 CORRIDOR. THE HEAVIEST SNOW IS MOST LIKELY BETWEEN
  MIDNIGHT AND SUNRISE.

* WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 20
  TO 30 MPH. SOME GUSTS TO AROUND 45 MPH ARE POSSIBLE LATE TONIGHT.
  THE WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY MORNING.

* IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW 
  ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE 
  SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL 
  CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE 
  HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE 
  AMOUNT OF BLOWING AND DRIFTING TO A RELATIVE MINIMUM... 
  ALTHOUGH AREAS NEAR CHAMPAIGN AND DANVILLE ARE MORE LIKELY TO 
  SEE SOME BLOWING SNOW DUE TO THE HIGHER WIND SPEEDS IN THAT 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
SMITH
2 follow-up statements
744 
WWUS43 KILX 120236
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
936 PM CDT TUE MAR 11 2014

...WINTRY WEATHER TO FOLLOW THE MILD TEMPERATURES...

ILZ030-031-038-120900-
/O.CON.KILX.WS.W.0006.140312T0300Z-140312T1800Z/
MARSHALL-WOODFORD-MCLEAN-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL
936 PM CDT TUE MAR 11 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY. 

* TIMING...RAIN WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS THIS 
  EVENING...THEN CHANGE TO SNOW LATE EVENING FROM RUSHVILLE TO 
  BLOOMINGTON NORTHWARD. THE SNOW WILL END FROM WEST TO EAST 
  WEDNESDAY MORNING...BETWEEN 800 AM AND 10 AM CDT. 

* ACCUMULATIONS...ACCUMULATIONS OF 5 TO 7 INCHES ARE LIKELY... 
  WITH LOCALLY 8 INCH AMOUNTS POSSIBLE...ESPECIALLY IF 
  THUNDERSNOW DEVELOPS IN THE HEAVIER SNOW BAND. 

* WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 
  20 TO 30 MPH. SOME GUSTS TO AROUND 40 MPH ARE POSSIBLE...WHICH 
  WILL CREATE SOME BLOWING SNOW TOWARDS WEDNESDAY MORNING. 

* IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW 
  ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE 
  SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL 
  CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE 
  HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE 
  AMOUNT OF BLOWING AND DRIFTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ027>029-036-037-040>057-061-120900-
/O.CON.KILX.WW.Y.0010.140312T0300Z-140312T1800Z/
KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-DE WITT-
PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
936 PM CDT TUE MAR 11 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY. 

* TIMING...RAIN WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS THIS 
  EVENING...THEN CHANGE TO SNOW LATE EVENING FROM RUSHVILLE TO 
  BLOOMINGTON NORTHWARD. THE CHANGE TO SNOW WILL LIKELY OCCUR 
  SHORTLY AFTER MIDNIGHT AROUND SPRINGFIELD AND JACKSONVILLE... 
  THEN BETWEEN MIDNIGHT AND 3 AM FOR AREAS FROM DECATUR EAST TO 
  DANVILLE. THE SNOW WILL END FROM WEST TO EAST WEDNESDAY 
  MORNING. 

* ACCUMULATIONS...ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY... 
  WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG AND 
  NORTH OF THE I-74 CORRIDOR. THE HEAVIEST SNOW IS MOST LIKELY 
  BETWEEN MIDNIGHT AND SUNRISE. 

* WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 
  20 TO 30 MPH. SOME GUSTS TO AROUND 45 MPH ARE POSSIBLE LATE 
  TONIGHT. THE WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY 
  MORNING. 

* IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW 
  ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE 
  SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL 
  CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE 
  HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE 
  AMOUNT OF BLOWING AND DRIFTING TO A RELATIVE MINIMUM... 
  ALTHOUGH AREAS NEAR CHAMPAIGN AND DANVILLE ARE MORE LIKELY TO 
  SEE SOME BLOWING SNOW DUE TO THE HIGHER WIND SPEEDS IN THAT 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

AUTEN
187 
WWUS43 KILX 120842
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
342 AM CDT WED MAR 12 2014

ILZ030-031-038-121600-
/O.CAN.KILX.WS.W.0006.000000T0000Z-140312T1800Z/
/O.EXB.KILX.WW.Y.0010.000000T0000Z-140312T1600Z/
MARSHALL-WOODFORD-MCLEAN-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL
342 AM CDT WED MAR 12 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM CDT THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 11 AM CDT THIS MORNING. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* TIMING...SNOW WILL CONTINUE THROUGH SUNRISE...THEN BEGIN TO
  DIMINISH THROUGH MID MORNING. 

* ACCUMULATIONS...ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY...
  WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG AND EAST
  OF I-39. 

* WIND...NORTHERLY WINDS OF 25 TO 35 MPH WILL GUST TO AROUND 45
  MPH INTO MID MORNING. 

* IMPACTS...ROADS WILL BE SLUSHY...WITH ICY AREAS WHERE ROADS HAVE
  NOT BEEN TREATED. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN
  THE HEAVIER SNOW BANDS. SOME BLOWING AND DRIFTING IS POSSIBLE...
  BUT THIS SHOULD NOT BE WIDESPREAD DUE TO THE WET NATURE OF THE
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

ILZ027>029-036-037-040>057-061-121600-
/O.EXT.KILX.WW.Y.0010.000000T0000Z-140312T1600Z/
KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-DE WITT-
PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE
342 AM CDT WED MAR 12 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

* TIMING...RAIN ALONG AND EAST OF I-57 WILL CHANGE OVER TO SNOW
  BEFORE SUNRISE...AND CONTINUE INTO MID MORNING. FURTHER
  WEST...THE SNOW WILL BEGIN TAPERING OFF WEST OF THE ILLINOIS
  RIVER BEFORE SUNRISE...THEN WILL END BETWEEN THE ILLINOIS RIVER
  AND I-57 THROUGH MID MORNING. 

* ACCUMULATIONS...TOTAL ACCUMULATIONS OF 2 TO 3 INCHES ARE LIKELY
  BEFORE THE SNOW ENDS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* WIND...NORTHERLY WINDS OF 25 TO 35 MPH WILL GUST FROM 40 TO 45
  MPH IN MUCH OF CENTRAL ILLINOIS...WITH SOME GUSTS AS HIGH AS 50
  MPH NEAR I-57. 

* IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW
  ACCUMULATES. ICY TRAVEL CONDITIONS MAY OCCUR ON ROADS THAT HAVE
  NOT BEEN WELL TREATED YET. THE WET SNOW IS EXPECTED TO LIMIT
  THE AMOUNT OF BLOWING AND DRIFTING TO A RELATIVE MINIMUM...
  ALTHOUGH AREAS NEAR CHAMPAIGN AND DANVILLE ARE MORE LIKELY TO
  SEE SOME BLOWING SNOW DUE TO THE HIGHER WIND SPEEDS IN THAT
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
GEELHART

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Mar 11, 3:15 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 11, 3:15 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
315 PM CDT Tue Mar 11 2014

.DISCUSSION...
ISSUED 305 PM CDT Tue Mar 11 2014

SHORT TERM...Tonight through Friday

Back to winter late tonight through Wednesday with the potential
for heavy wet snow over parts of our northern counties along with
gusty winds into the daylight hours of Wednesday. Will upgrade
to a warning for our extreme north/northeast counties which
includes Marshall, Woodford and McLean and extend the Winter
Weather Advisory southward a row of counties for late tonight
through Wednesday morning.

Models in general agreement in taking the surface low across
southern Illinois late tonight and Wednesday morning putting our
far northern counties in line for some significant snow totals
by Wednesday morning. However, NAM and GFS forecast soundings
showing mostly rain for this evening, which will translate over
to wet snow a little before midnight northwest, and after midnight
across the east. Very impressive and deep omega coninciding with
deep moisture in the favored dendritic zone along and north of
the I74 corridor in the 06z to 10z time frame and that will be the
time frame where heavy wet snow will occur with a few areas seeing
snowfall rates of 2 inches per hour. With the explosive forcing
seen in the dendritic layer late tonight, along with some negative
EPV present, expect the atmospheric column to cool significantly
enough for snow to start accumulating quickly, usually quicker
than expected. Wouldn't be surprised to see some lightning strikes
in the snow band late this evening into the overnight hours as
well to complicate matters. One negative factor for some greater
than 8 inch snow amounts will be the speed of the system as all
models suggest a fairly rapid decrease in omega/moisture from
northwest to southeast starting around 12z Wednesday.

Wind will be another factor and a strong pressure fall/rise
couplet seen on model data late tonight as the surface low tracks
east across southern Illinois. At this time, it appears our surface
wind gusts will be borderline wind advisory criteria, so for now,
will hold off any additional advisories. The stronger pressure
rises late tonight will be over south central through southeast
Illinois so that would be the area to watch.

The system should begin to push off to our east late Wednesday
morning with gusty north to northwest winds and a dramatic change
to colder weather with afternoon temperatures some 20 to 35
degrees colder than the past couple of days. As the system
continues to push away from our area Wednesday night, we may even
be faced with near record low temperatures early morning lows will
dip into the single digits to middle teens. Thursday and Friday
should bring the warmer temperatures back into the region with
our southwest counties approaching 60 degrees once again by
Friday afternoon with little in the way of precipitation expected
through the remainder of the week.

LONG TERM...Saturday through Tuesday

Unfortunately, a cooling trend sets in over the weekend and we
see temperatures back below normal by Sunday and Monday with
highs in the upper 30s to mid 40s, with the coolest readings
from I74 northeast. Temperatures then bounce back into the low
to mid 50s for highs early next week.

Quasi-zonal upper flow early in the forecast period will translate
to a trof digging south from Hudson Bay Canada into the Great Lakes
in response an amplifying upper level ridge over the western states.
Models agree on an amplified upper flow pattern early next week which
will translate into a more zonal flow pattern by the middle of next
week which should allow a warming trend over the region. Dry conditions
are expected Saturday and then we will have a small chance of light
rain and snow from overnight Saturday through Sunday night with
better chances south of IL where additional southern stream energy
passes south of our area. Otherwise, a rather quite extended is
expected.

Short Term...Smith
Long Term...07

&&

.AVIATION...
ISSUED 1255 PM CDT Tue Mar 11 2014

VFR conditions this afternoon will quickly deteriorate during this
evening as rain develop, and get even worse overnight with rain
changing to snow. MVFR ceilings and visibilities to develop with
the rain during this evening with IFR to LIFR to develop with the
snow during overnight especially along I-74 airports with vsbys
down to 1/2 mile and ceilings below 500 feet. Snow should diminish
between 12-15Z from west to east with vsbys and ceilings elevating
to MVFR with blowing snow possible Wed morning even after snow ends.
A frontal boundary over central IL just north of I-72 to settle
southward late today and evening with south winds early this
afternoon along I-72 near 10 kts to become ne this evening and
then north during overnight and Wed morning and increase to 15-25
kts and gusts of 25-35 kts overnight into Wed morning. Strong 996
mb low pressure over east central KS to move into southern IL by
06Z/1 am tonight and deepen to 986 mb over eastern WV by 18Z/1 pm
Wed. This winter storm will keep strong north winds Wed even after
the snow diminishes early Wed moring while low clouds linger Wed.

07
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY from 10 PM this evening to 1 PM CDT
Wednesday FOR ILZ027>029-036-037-040>057-061.

WINTER STORM WARNING from 10 PM this evening to 1 PM CDT
Wednesday FOR ILZ030-031-038.

&&
Hazardous weather outlook, Mar 11, 10:56 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1056 AM CDT TUE MAR 11 2014

ILZ027>031-036>038-040>051-053-121100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
1056 AM CDT TUE MAR 11 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS
AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING STORM SYSTEM WILL SPREAD RAIN INTO CENTRAL ILLINOIS
DURING THIS EVENING. THE RAIN WILL CHANGE TO SNOW LATE THIS
EVENING AND OVERNIGHT AND DIMINISH BY LATE WEDNESDAY MORNING.
BETWEEN 2 AND 4 INCHES OF SNOW IS LIKELY...WITH THE HIGHEST AMOUNTS
FROM PEORIA TO BLOOMINGTON TO CHAMPAIGN NORTHEAST WHERE 4 TO 6
INCHES OF SNOW IS POSSIBLE ALONG WITH SOME BLOWING SNOW WEDNESDAY
MORNING.

THE SPOON RIVER AT LONDON MILLS WILL REMAIN ABOVE FLOOD STAGE
THROUGH WEDNESDAY EVENING. THE ILLINOIS RIVER IS FORECAST TO RISE
ABOVE FLOOD STAGE AT HAVANA AND BEARDSTOWN DURING THE NEXT FEW
DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OVERNIGHT SNOWFALL WILL LINGER INTO WEDNESDAY MORNING. SNOW WILL
RESULT IN HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS FOR THE
MORNING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ052-054>057-061>063-066>068-071>073-121100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
1056 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING STORM SYSTEM WILL SPREAD RAIN AND A FEW THUNDERSTORMS
INTO SOUTHEAST ILLINOIS THIS EVENING. THE RAIN WILL CHANGE TO SNOW
LATE TONIGHT AND DIMINISH BY LATE WEDNESDAY MORNING. BETWEEN 1 AND 2
INCHES OF SLUSHY WET SNOW IS POSSIBLE JUST SOUTH OF I-72. NEAR 1
INCH OR LESS OF SNOW ACCUMULATION IS EXPECTED SOUTH OF A LINE FROM
TAYLORVILLE TO CHARLESTON/MATTOON TO PARIS WITH LESS THAN A HALF
INCH OF SNOW FROM I-70 SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OVERNIGHT SNOWFALL WILL LINGER INTO WEDNESDAY MORNING AND UNTREATED
ROADS COULD BECOME HAZARDOUS WEDNESDAY MORNING ESPECIALLY NORTH OF I-70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:34 PM CDTRiver Flood WarningILXFulton, Knox3 days
Mar 11, 3:17 AM CDTWinter Weather AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more32 hr
Mar 11, 7:42 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler22 days
Mar 11, 11:40 AM CDTRiver Flood WarningILXCass, Fulton, Mason34 days

Nearby

Winter Storm Warnings in Illinois, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.